Heavy Rain, Marion
- When
- July 3, 4:28 PM EST
- Where
- Marion County, 2.28 mi SW of Bruceville
- Reported by
- Emergency Manager
- Coordinates
- 29.210, -81.960
An uprooted tree due to saturated ground fell on a mobile home.
Locally heavy rainfall from afternoon convection caused saturated grounds, with weakened root structure around a tree causing it to fall onto a mobile home. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Locally heavy rainfall from afternoon convection caused saturated grounds, with weakened root structure around a tree causing it to fall onto a mobile home. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 3:28 PM EST, 1 hour earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 428 PM EDT Tue Jul 3 2018 .NEAR TERM (Through Wednesday night)... Tutt low and associated coastal trough will traverse the region... with the coastal trough moving across N Fl on Wednesday and the upper low across N cntl Fl Wednesday night. Large swath of moisture and instability will bring late night and morning scattered showers and storms to coastal areas and scattered afternoon storms to inland areas. Best coverage of storms will be towards the I-75 corridor in the afternoon. Models continue to indicate cold temps aloft (-8 to -10C) on Wednesday along with 30 to 40 knots of deep shear aloft which could result in large hail in addition to strong winds and frequent lightning. Storms will tend to fade out during the evening due to loss of heating. .SHORT TERM (Thursday-Friday night)... The Tutt low and associated surface trough continues moving west across the northern Gulf while another weak mid/upper low develops over the area. As the surface trough in the Gulf moves west mean layer (1000-500 MB) winds veer from the Se on Thursday to Sw on Friday as a low level ridge moves north into the area. Continued deep moisture and instability will lead to scattered to numerous showers and storms some of which may be strong. On Thursday best rain chances will be along the coast late night and morning and inland towards I-75 in the afternoon. As the steering winds shift to the Sw on Friday best rain chances will be near the Gulf coast during the morning and towards U.S. Hwy 301/I-95 in the afternoon and evening. .LONG TERM (Saturday-Tuesday)... Unsettled weather pattern to continue through early next week. Surface ridge remains south of the area with weak pressure pattern aloft through the weekend. Expecting scattered mainly afternoon storms favoring a dominant Gulf coast seabreeze. Best rain chances in the afternoon inland between U.S Hwy 301 and I-95. A back door front drops south over the area early next week before washing out bringing a continued elevated chance of showers/storms. && .AVIATION...Showers and thunderstorms will have the potential to impact the GNV terminal with gusty winds and sub-VFR conditions through around 23Z. Otherwise, VFR conditions will prevail at the regional terminals through at least 06Z. Breezy onshore winds will continue at the coastal terminals through 22Z, with sustained mainly easterly surface speeds approaching 15 knots at SGJ, SSI and CRG. MVFR ceilings and showers will be possible after 09Z at the coastal terminals. && .MARINE...A coastal trough will move across the waters tonight and inland west of the waters on Wednesday bringing scattered to numerous showers and storms to the waters. High pressure well northeast of the waters will maintain an onshore flow through the end of the week. A western Atlantic begins to build in across the waters over the weekend providing a light offshore flow with afternoon seabreezes near the coast. No headlines expected. Rip Currents: Moderate risk this afternoon as strengthening northeast winds combine with the outgoing tide and a small southeasterly ocean swell. Onshore winds, a lingering southeasterly swell and the outgoing tide during the afternoon hours to keep a moderate risk in place at area beaches through Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 89 71 90 / 30 60 20 40 SSI 77 86 76 86 / 50 60 30 40 JAX 74 88 73 89 / 50 60 20 50 SGJ 75 86 73 87 / 40 50 30 50 GNV 72 89 71 89 / 30 60 20 60 OCF 72 89 71 89 / 20 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/BN/WC
Special Weather Statement National Weather Service Jacksonville FL 238 PM EDT TUE JUL 3 2018 FLZ036-040-031915- Alachua FL-Marion FL- 238 PM EDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND NORTHWESTERN MARION COUNTIES UNTIL 315 PM EDT... At 238 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Cross Creek, or 9 miles west of Citra, moving southwest at 25 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Micanopy, Reddick, McIntosh, Flemington and Lowell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2949 8240 2958 8220 2929 8211 2923 8240 TIME...MOT...LOC 1838Z 064DEG 20KT 2940 8226 AK
Special Weather Statement
National Weather Service Jacksonville FL
241 PM EDT TUE JUL 3 2018
FLZ040-031930-
Marion FL-
241 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
330 PM EDT...
At 241 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ocala Airport to near Santos to 9 miles
west of Lake Weir. Movement was southwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2921 8254 2922 8240 2924 8240
2928 8216 2896 8210 2896 8231
TIME...MOT...LOC 1841Z 051DEG 19KT 2922 8219 2910 8214 2897 8213
AKSpecial Weather Statement
National Weather Service Jacksonville FL
328 PM EDT TUE JUL 3 2018
FLZ040-032000-
Marion FL-
328 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
400 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving southwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8239 2902 8240 2902 8242 2905 8247
2905 8249 2904 8250 2904 8253 2921 8254
2922 8240 2924 8240 2925 8238 2910 8227
2901 8238
TIME...MOT...LOC 1928Z 055DEG 16KT 2914 8240
AKSpecial Weather Statement
National Weather Service Jacksonville FL
407 PM EDT TUE JUL 3 2018
FLZ036-040-032030-
Alachua FL-Marion FL-
407 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 430 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Archer, or 10 miles south of Gainesville, moving
southwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Archer and Micanopy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 8241 2948 8255 2954 8256 2954 8259
2964 8238 2949 8225 2935 8240
TIME...MOT...LOC 2006Z 052DEG 17KT 2953 8238
AKSpecial Weather Statement
National Weather Service Jacksonville FL
419 PM EDT TUE JUL 3 2018
GAZ136-032100-
Wayne GA-
419 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 500 PM
EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ludowici, moving southwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Jesup, Gardi and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8185 3167 8185 3165 8181 3166 8181
3164 8179 3163 8179 3163 8177 3161 8177
3162 8176 3161 8175 3160 8175 3161 8174
3159 8171 3141 8184 3162 8209 3172 8189
TIME...MOT...LOC 2019Z 052DEG 19KT 3169 8176
AKSpecial Weather Statement
National Weather Service Jacksonville FL
519 PM EDT TUE JUL 3 2018
FLZ020-GAZ162-032200-
Hamilton FL-Echols GA-
519 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 600 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Statenville, moving west southwest at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Jennings, Statenville and Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8314 3075 8313 3082 8289 3062 8279
3047 8322 3047 8324 3052 8324 3053 8325
3054 8325 3055 8326 3059 8326 3063 8328
TIME...MOT...LOC 2119Z 068DEG 19KT 3073 8294
AKThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
An uprooted tree due to saturated ground fell on a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771959.